Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Auslander-Reiten components containing modules with bounded Betti numbers


Authors: Edward L. Green and Dan Zacharia
Journal: Trans. Amer. Math. Soc. 361 (2009), 4195-4214
MSC (2000): Primary 16G70; Secondary 16D50, 16E05
DOI: https://doi.org/10.1090/S0002-9947-09-04782-5
Published electronically: March 19, 2009
MathSciNet review: 2500885
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a connected selfinjective Artin algebra, and $ M$ an indecomposable nonprojective $ R$-module with bounded Betti numbers lying in a regular component of the Auslander-Reiten quiver of $ R$. We prove that the Auslander-Reiten sequence ending at $ M$ has at most two indecomposable summands in the middle term. Furthermore we show that the component of the Auslander-Reiten quiver containing $ M$ is either a stable tube or of type $ \mathbb{Z}A_{\infty}$. We use these results to study modules with eventually constant Betti numbers, and modules with eventually periodic Betti numbers.


References [Enhancements On Off] (What's this?)

  • 1. Auslander, M., Reiten, I., Representation theory of Artin algebras V: Methods for computing almost split sequences and irreducible morphisms, Communications in Algebra, 5(5), 519-554 (1977). MR 0439882 (55:12763)
  • 2. Auslander, M., Reiten, I., Smalø, S., Representation Theory of Artin Algebras, Cambridge Studies in Advanced Mathematics, vol. 36, 1997. MR 1476671 (98e:16011)
  • 3. Brenner, S., On the kernel of an irreducible map, Linear Algebra Appl. 365 (2003), 91-97. MR 1987328 (2004f:16024)
  • 4. Brualdi, R., Introductory Combinatorics, 3rd ed., Prentice Hall, Upper Saddle River, New Jersey, (1999).
  • 5. Eisenbud, D., Homological algebra on a complete intersection, with an application to group representations, Trans. Amer. Math. Soc. 260 (1980), no. 1, 35-64. MR 570778 (82d:13013)
  • 6. Eisenbud, D., Periodic resolutions over exterior algebras. Special issue in celebration of Claudio Procesi's 60th birthday. J. Algebra 258 (2002), no. 1, 348-361. MR 1958910 (2004a:16009)
  • 7. Erdmann, K., Algebras and dihedral defect groups, Proc. London Math. Soc. (3) 54 (1987), no. 1, 88-114. MR 872252 (88a:20020)
  • 8. Erdmann, K., Algebras and semidihedral defect groups. I, Proc. London Math. Soc. (3) 57 (1988), no. 1, 109-150. MR 940432 (89e:20010)
  • 9. Gasharov, V,, Peeva, I., Boundedness versus periodicity over commutative local rings, Trans. Amer. Math. Soc. 320 (1990), no. 2, 569-580. MR 967311 (90k:13011)
  • 10. Green, E. L., Martínez-Villa, R., Koszul and Yoneda algebras, Representation theory of algebras (Cocoyoc, 1994), 247-297, CMS Conf. Proc., 18, Amer. Math. Society, Providence, RI, (1996). MR 1388055 (97c:16012)
  • 11. Happel, D., Preiser, U., Ringel C. M., Vinberg's characterization of Dynkin diagrams using subadditive functions with application to $ D{\rm Tr}$-periodic modules. Representation theory, II, pp. 280-294, Lecture Notes in Math., vol. 832, Springer, Berlin, 1980. MR 607159 (82g:16027)
  • 12. Krause, H., The kernel of an irreducible map, Proceedings of the American Mathematical Society, 121, No. 1. (1994), 57-66. MR 1181169 (94g:16016)
  • 13. Martinez-Villa, R., Zacharia, D., Approximations with modules having linear resolutions. Journal of Algebra 266 (2003) 671-697. MR 1995131 (2004h:16005)
  • 14. Reiten, I., The use of almost split sequences in the representation theory of Artin algebras. Representations of algebras (Puebla, 1980), pp. 29-104, Lecture Notes in Math., vol. 944, Springer, Berlin-New York, 1982. MR 672115 (83j:16040)
  • 15. Riedtmann, C., Algebren, Darstellungsköcher, Überlagerungen und zurück (German), Comment. Math. Helv. 55 (1980), no. 2, 199-224. MR 576602 (82k:16039)
  • 16. Ringel, C. M., Tame Algebras and Integral Quadratic Forms. Lecture Notes in Mathematics, 1099. Springer-Verlag, Berlin, 1984. xiii+376 MR 774589 (87f:16027)
  • 17. Nehring, J., Skowronski, A., Polynomial growth trivial extensions of simply connected algebras, Fundamenta Math. 132 (1989), 117-134. MR 1002626 (90j:16048)
  • 18. Skowronski, A., Selfinjective algebras: Finite and tame type, Contemporary Math. 406 (2006), 169-238. (Proceedings of the ICRA XI Workshop). MR 2258046 (2007f:16045)
  • 19. Skowroński, A., Selfinjective algebras of polynomial growth, Math. Ann. 285 (1989), no. 2, 177-199. MR 1016089 (90k:16024)
  • 20. Webb, P., The Auslander-Reiten quiver of a finite group, Math. Z. 179 (1982), no. 1, 97-121. MR 643050 (83b:16029)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 16G70, 16D50, 16E05

Retrieve articles in all journals with MSC (2000): 16G70, 16D50, 16E05


Additional Information

Edward L. Green
Affiliation: Department of Mathematics, Virginia Tech, Blacksburg, Virginia 24061
Email: green@math.vt.edu

Dan Zacharia
Affiliation: Department of Mathematics, Syracuse University, Syracuse, New York 13244
Email: zacharia@syr.edu

DOI: https://doi.org/10.1090/S0002-9947-09-04782-5
Received by editor(s): July 24, 2007
Published electronically: March 19, 2009
Additional Notes: Both authors are supported by grants from NSA
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society